English
 
Help Privacy Policy Disclaimer
  Advanced SearchBrowse

Item

ITEM ACTIONSEXPORT

Released

Journal Article

Statistical mechanics of double-stranded semiflexible polymers

MPS-Authors
/persons/resource/persons219873

Golestanian,  Ramin       
Department of Living Matter Physics, Max Planck Institute for Dynamics and Self-Organization, Max Planck Society;

External Resource
No external resources are shared
Fulltext (restricted access)
There are currently no full texts shared for your IP range.
Fulltext (public)
There are no public fulltexts stored in PuRe
Supplementary Material (public)
There is no public supplementary material available
Citation

Liverpool, T. B., Golestanian, R., & Kremer, K. (1998). Statistical mechanics of double-stranded semiflexible polymers. Physical Review Letters, 80(2), 405-408. doi:10.1103/PhysRevLett.80.405.


Cite as: https://hdl.handle.net/21.11116/0000-0001-7161-2
Abstract
We study the statistical mechanics of double-stranded semiflexible polymers using both analytical techniques and simulation. We find a transition at some finite temperature, from a type of short range order to a fundamentally different sort of short range order. In the high temperature regime, the two-point correlation functions of the object are identical to wormlike chains, while at low temperatures they are different due to a twist structure. In the low temperature phase, the polymers develop a kink-rod structure which could clarify some recent puzzling experiments on actin. © 1998 The American Physical Society.